Alert archive / Washington / Red Flag Warnings in 2019

Red Flag Warning 5, NWS Spokane, WA

July 26, 2019

NWS Spokane, WA issued this red flag warning at Jul 26, 2019, 3:30 AM PDT. It took effect at Jul 26, 2019, 4:00 PM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2019, 3:30 AM PDT (10:30 UTC)
In effect from
Jul 26, 2019, 4:00 PM PDT
Expired
Jul 26, 2019, 8:00 PM PDT
In force
4 hr
Issued by
NWS Spokane, WA

The text

As transmitted.

880 
WWUS86 KOTX 261030
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
330 AM PDT Fri Jul 26 2019

...Dry and Breezy late this afternoon Central Cascade Valleys...

.Dry and very warm conditions this afternoon with temperatures in the
lower 90s will be followed be a marine push through the Cascade gaps 
in the early evening. A few hours of critical wind and low humidity 
is expected in the late afternoon and early evening before relative 
humidity recovers. Rapid fire spread will be possible with any new or 
ongoing fires.

WAZ676-262030-
/O.UPG.KOTX.FW.A.0004.190726T2300Z-190727T0300Z/
/O.NEW.KOTX.FW.W.0005.190726T2300Z-190727T0300Z/
East Washington South Central Cascade Valleys (Zone 676)-
330 AM PDT Fri Jul 26 2019

...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONE 676...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 4 PM this afternoon to 8 PM PDT this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph...except 
  15 to 25 mph with gusts up to 40 mph in the Kittitas Valley.

* Relative Humidities: 15 to 22 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
245 
WWUS86 KOTX 262030
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
130 PM PDT Fri Jul 26 2019

...Dry and Breezy through Saturday...

.Dry and very warm conditions this afternoon with temperatures in
the lower 90s will be followed be a marine push through the
Cascade gaps in the early evening. A few hours of critical wind
and low humidity is expected in the late afternoon and early
evening before relative humidity recovers. A cold front passage
tonight will result in breezy winds over much of eastern Washington
on Saturday. Dry conditions combined with gusty winds will result
in rapid fire spread with any new or ongoing fires.

WAZ676-270300-
/O.CON.KOTX.FW.W.0005.190726T2300Z-190727T0300Z/
East Washington South Central Cascade Valleys (Zone 676)-
130 PM PDT Fri Jul 26 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

* Affected Area: Fire Weather Zone 676 East Washington South 
  Central Cascade Valleys (Zone 676).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph...except 
  15 to 25 mph with gusts up to 40 mph in the Kittitas Valley.

* Relative Humidities: 15 to 22 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WAZ673-674-677-270430-
/O.NEW.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
130 PM PDT Fri Jul 26 2019

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 673, 674 AND 677...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Saturday afternoon through Saturday evening.

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674) and Fire 
  Weather Zone 677 East Washington Central Cascade Valleys (Zone 
  677).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 18 to 25 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ684-686-687-270430-
/O.NEW.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/
East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
130 PM PDT Fri Jul 26 2019

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 684, 686 AND 687...

The National Weather Service in Spokane has issued a Fire Weather
Watch for wind and low relative humidity, which is in effect from
Saturday afternoon through Saturday evening.

* Affected Area: Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 10 to 20 mph with gusts up to 30 mph. Winds shifting
  north in the Okanogan Valley after 1600.

* Relative Humidities: 16 to 25 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
541 
WWUS86 KOTX 270258
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
758 PM PDT Fri Jul 26 2019

...Dry and Breezy through Saturday...

A cold front passage will result in breezy winds over 
much of eastern Washington on Saturday. Dry conditions 
combined with gusty winds will result in rapid fire spread 
with any new or ongoing fires.

WAZ676-270400-
/O.EXP.KOTX.FW.W.0005.000000T0000Z-190727T0300Z/
East Washington South Central Cascade Valleys (Zone 676)-
758 PM PDT Fri Jul 26 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

Winds will remain breezy and gusty through the night. However 
temperatures and relatively humidity values are on the rise.
Thus the Red Flag Warning for Fire Weather Zone 676 will be 
allowed to expire.


$$

WAZ673-674-677-271100-
/O.CON.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/
East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-
East Washington Central Cascade Valleys (Zone 677)-
758 PM PDT Fri Jul 26 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 673, 674 AND 677...

* Affected Area: Fire Weather Zone 673 East Washington Northern 
  Columbia Basin (Zone 673), Fire Weather Zone 674 East 
  Washington Palouse and Spokane Area (Zone 674) and Fire 
  Weather Zone 677 East Washington Central Cascade Valleys (Zone 
  677).

* Winds: West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidities: 18 to 25 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

WAZ684-686-687-271100-
/O.CON.KOTX.FW.A.0005.190727T1900Z-190728T0300Z/
East Washington Okanogan/Methow Valleys (Zone 684)-
East Washington Northeast (Zone 686)-
East Washington Okanogan Highlands (Zone 687)-
758 PM PDT Fri Jul 26 2019

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 684, 686 AND 687...

* Affected Area: Fire Weather Zone 684 East Washington 
  Okanogan/Methow Valleys (Zone 684), Fire Weather Zone 686 East 
  Washington Northeast (Zone 686) and Fire Weather Zone 687 East 
  Washington Okanogan Highlands (Zone 687).

* Winds: West 10 to 20 mph with gusts up to 30 mph. Winds 
  shifting north in the Okanogan Valley after 1600.

* Relative Humidities: 16 to 25 percent.

* Impacts: Gusty winds and low relative humidities will promote 
  rapid fire spread of existing fires and any new fire starts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 26, 2:12 AM PDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 26, 2:12 AM PDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
212 AM PDT Fri Jul 26 2019

.SYNOPSIS...
Today will be sunny and very warm. A cold front tonight will bring
breezy winds across the region through Saturday. This will also
drop temperatures back to near normal for the weekend. Seasonal
weather with occasional breezy conditions are expected for next
week.

&&

.DISCUSSION...
Today through Saturday night: Today will be a warm and dry day under
southwest flow ahead of a cold front. 850mb temperatures near 23C
will translate to valley highs mainly in the upper 80s to mid
90s. For this evening as a cold front nears the Washington coast
it will aid in a slightly enhanced marine push through the Cascade
gaps. The Fire Weather Watch for the Kittitas Valley will be
upgraded to a Red Flag Warning from 4 PM to 8 PM this evening.
Locally breezy winds will also be found around Vantage, Wenatchee,
and the Waterville Plateau but should fall short of critical
wind/rh thresholds. The cold front then reaches the Cascades early
Saturday morning and then over Eastern WA/N Idaho late morning and
early afternoon. A combination of tightening surface pressure
gradients, 850mb winds of 20-30 knots, and cold air advection
providing some enhanced mixing will lead to widespread breezy to
locally windy conditions. This combined with temperatures in the
80s and dry conditions will result in elevated concern of
grass/brush fires. There is limited moisture with this front, but
models show the potential for light rain near the Cascades crest
Saturday morning. JW

Sunday through Monday: Nearly zonal flow aloft sets up on Sunday
behind Fri-Sat's frontal system. Look for winds to be relatively
light across most locations, except for a few breezes along the
Cascade gaps. The Four-Corners ridge will strengthen a bit on
Monday, resulting in a modest warming trend. Temperatures will
still be within a few degrees of normal for this time of year.

Tuesday through Friday: Confidence continues to improve that a
longwave trough will set up over the eastern Pacific. This should
keep the aforementioned ridge from building strongly into the
region; temperatures are projected to remain within a few degrees
of normal. Shortwave energy is likely to rotate through this
pattern, bringing periods of breezy south to west winds and
elevated fire weather concerns. One such system is currently
projected to move through the region Tuesday. Another may arrive
late next week, but confidence is low in the strength and track of
this system.
Dang

&&

.AVIATION...
06Z TAFS: High pressure will linger through early Friday, while
the next cold front approaches the Cascades later Friday.
Expect light and diurnal winds with just a few high and mid level
clouds through early Friday. Winds then increase later Friday
near the Cascades, with some gusty winds develops toward the end
of this TAF period near EAT and MWH. The front may also bring some
light showers to the Cascade crest late Friday, away from TAF
sites. A weak disturbance passing by just south of the LWS/PUW
will also lead to some increased clouds here, but the main threat
of showers is expected to remain south. /Cote'

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        91  60  83  52  84  55 /   0   0   0   0   0   0
Coeur d'Alene  88  59  82  52  83  53 /   0   0   0   0   0   0
Pullman        90  55  81  49  82  51 /   0   0   0   0   0   0
Lewiston       98  65  91  61  90  62 /   0   0   0   0   0   0
Colville       94  52  88  44  88  47 /   0   0   0   0   0   0
Sandpoint      86  54  81  51  81  51 /   0   0   0   0   0   0
Kellogg        88  60  80  56  81  56 /   0   0   0   0   0   0
Moses Lake     95  65  87  55  88  57 /   0   0   0   0   0   0
Wenatchee      95  68  84  60  87  63 /   0   0   0   0   0   0
Omak           95  63  87  57  88  60 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 4 PM this afternoon to 8 PM PDT this
     evening for East Washington South Central Cascade Valleys
     (Zone 676).

&&
Hazardous weather outlook, Jul 25, 4:10 AM PDT, 23 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
410 AM PDT Thu Jul 25 2019

IDZ001>004-026-027-WAZ031>038-041>044-261115-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
410 AM PDT Thu Jul 25 2019

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

No hazardous weather is expected at this time.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 1:30 PM PDTFire Weather WatchOTX14 hr

Nearby

Red Flag Warnings in Washington, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.